Alert archive / North Dakota / Wind Advisories in 2025

Wind Advisory 24, NWS Bismarck, ND

December 15, 202523 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Dec 15, 2025, 3:34 AM CST for 23 counties in North Dakota. It took effect at Dec 16, 2025, 12:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 15, 2025, 3:34 AM CST (09:34 UTC)
In effect from
Dec 16, 2025, 12:00 AM CST
Expired
Dec 16, 2025, 6:00 PM CST
In force
18 hr
Issued by
NWS Bismarck, ND
All 23 counties

Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Minot AFB radar (KMBX), 87 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.6 hours before the alert went out and 353 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2025-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2025-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 742 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1001 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
742 m²/s²
0-3 km storm-relative helicity
787 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

838 
WWUS73 KBIS 150934
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
334 AM CST Mon Dec 15 2025

NDZ001>005-009>013-017>023-025-035>037-047-048-050-051-151745-
/O.NEW.KBIS.WI.Y.0024.251216T0600Z-251217T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Garrison, Edgeley, Bowbells, Parshall,
Glenburn, Mohall, Sherwood, Ashley, Minot, Killdeer, Hazen, Columbus,
Beulah, New Town, Oakes, Gackle, Shell Valley,
Williston, Rolette, Lignite, St. John, Wilton, Kulm, Halliday,
Tappen, Rolla, Drake, Washburn, Wishek, Turtle Lake, Powers Lake,
Bottineau, Harvey, Goodrich, Steele, Ellendale, Mcclusky, Towner,
Velva, Watford City, Fessenden, Dunseith, Center, Underwood,
Jamestown, Lamoure, Rugby, Carrington, Crosby, Napoleon, Portal,
Bismarck, and Stanley
334 AM CST Mon Dec 15 2025 /234 AM MST Mon Dec 15 2025/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6
PM CST /5 PM MST/ TUESDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of western and central North Dakota, including the
  James River Valley.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/
  Tuesday.

* IMPACTS...Holiday decorations and any other objects left unsecured
  outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Smith
5 follow-up statements
449 
WWUS73 KBIS 151746
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1146 AM CST Mon Dec 15 2025

NDZ001>005-009>013-017>023-025-035>037-047-048-050-051-160200-
/O.CON.KBIS.WI.Y.0024.251216T0600Z-251217T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Rolla, Halliday, Ellendale, Bowbells,
Glenburn, Shell Valley, Stanley, Parshall, Turtle Lake, Williston,
Steele, Ashley, Rolette, Wilton, Lignite, Sherwood, Jamestown, Rugby,
Mcclusky, Minot, Hazen, Oakes, Napoleon, Kulm, Velva, Dunseith,
Mohall, Crosby, Garrison, Carrington, Lamoure, Killdeer, Wishek,
Drake, Goodrich, Portal, Bottineau, Gackle, New Town, Beulah,
Underwood, Towner, Watford City, Bismarck,
Fessenden, St. John, Center, Columbus, Edgeley, Harvey, Powers
Lake, Washburn, and Tappen
1146 AM CST Mon Dec 15 2025 /1046 AM MST Mon Dec 15 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 45 mph expected.

* WHERE...Portions of western and central North Dakota, including the
  James River Valley.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/
  Tuesday.

* IMPACTS...Holiday decorations and any other objects left unsecured
  outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Heinert
773 
WWUS73 KBIS 160236
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
836 PM CST Mon Dec 15 2025

NDZ001>005-009>013-017>023-025-035>037-047-048-050-051-161300-
/O.CON.KBIS.WI.Y.0024.251216T0600Z-251217T0000Z/
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Burleigh-Kidder-Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Parshall, Minot, Gackle, Ashley, Steele,
Beulah, Rolla, Towner, Goodrich, Hazen, Turtle Lake, Stanley,
Bismarck, Dunseith, Center, Garrison, Oakes, Lamoure, Napoleon,
Killdeer, Edgeley, Bottineau, Fessenden, Portal, Rugby, Kulm,
Rolette, Tappen, Harvey, Drake, St. John, Glenburn, Williston,
Bowbells, Washburn, Halliday, Underwood, Mcclusky, Sherwood, Mohall,
Velva, Columbus, Wilton, New Town, Lignite, Powers Lake, Jamestown,
Ellendale, Watford City, Wishek, Crosby, Shell Valley, and Carrington
836 PM CST Mon Dec 15 2025 /736 PM MST Mon Dec 15 2025/

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM MST/
TONIGHT TO 6 PM CST /5 PM MST/ TUESDAY...

* WHAT...West winds 30 to 35 mph with gusts up to 45 mph expected.

* WHERE...Much of western and central North Dakota, including the
  James River Valley.

* WHEN...From midnight CST /11 PM MST/ tonight to 6 PM CST /5 PM MST/
  Tuesday.

* IMPACTS...Holiday decorations and any other objects left unsecured
  outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Telken
205 
WWUS73 KBIS 161029
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
429 AM CST Tue Dec 16 2025

NDZ001-009-010-017-018-161830-
/O.NEW.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/
/O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/
Divide-Williams-Mountrail-McKenzie-Dunn-
Including the cities of New Town, Williston, Parshall, Killdeer,
Crosby, Stanley, Watford City, and Halliday
429 AM CST Tue Dec 16 2025 /329 AM MST Tue Dec 16 2025/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...For the Wind Advisory, west winds 35 mph with gusts up to 55
  mph. For the High Wind Watch, northwest winds 40 mph with gusts up
  to 65 mph possible.

* WHERE...Divide, McKenzie, Mountrail, Williams, and Dunn Counties.

* WHEN...For the Wind Advisory, until 6 PM CST /5 PM MST/ this
  evening. For the High Wind Watch, from Wednesday afternoon through
  Thursday morning.

* IMPACTS...There could be some damage to roofs, small outbuildings
  and signs. Travel could be difficult, especially for high profile
  vehicles. Christmas decorations left unsecured outside will be
  blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday evening could combine
  with the strong winds to create a period of near whiteout
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ019>023-025-035>037-047-048-050-051-161830-
/O.NEW.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/
/O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Goodrich, Center, Napoleon, Ashley,
Underwood, Gackle, Washburn, Beulah, Lamoure, Wilton, Oakes, Tappen,
Edgeley, Carrington, Kulm, Harvey, Steele, Hazen, Mcclusky, Turtle
Lake, Ellendale, Bismarck, Fessenden, Jamestown, Garrison, and Wishek
429 AM CST Tue Dec 16 2025 /329 AM MST Tue Dec 16 2025/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...
...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...

* WHAT...For the Wind Advisory, west winds 35 mph with gusts up to 55
  mph. For the High Wind Watch, northwest winds 40 mph with gusts up
  to 65 mph possible.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...For the Wind Advisory, until 6 PM CST /5 PM MST/ this
  evening. For the High Wind Watch, from Wednesday afternoon through
  Thursday afternoon.

* IMPACTS...There could be some damage to roofs, small outbuildings
  and signs. Travel could be difficult, especially for high profile
  vehicles. Christmas decorations left unsecured outside will be
  blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday night could combine
  with the strong winds to create a period of near whiteout
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ002>005-011>013-161830-
/O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/
Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-
Including the cities of Rugby, Towner, Rolla, Lignite, Columbus,
Bottineau, St. John, Sherwood, Minot, Shell Valley, Bowbells,
Mohall, Velva, Drake, Portal, Glenburn, Rolette, Powers Lake, and
Dunseith
429 AM CST Tue Dec 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of north central and northwest North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Holiday decorations and any other objects left unsecured
  outside will be blown around.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ031>033-040-041-043-044-161830-
/O.NEW.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Beach, Mott, Dickinson, Medora, Hettinger,
Marmarth, Bowman, and New England
329 AM MST Tue Dec 16 2025

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY
MORNING...

* WHAT...West winds 45 mph with gusts up to 70 mph possible.

* WHERE...Southwest North Dakota.

* WHEN...From Wednesday morning through Thursday morning.

* IMPACTS...There could be some damage to roofs, small outbuildings
  and signs. Travel could be difficult, especially for high profile
  vehicles. Christmas decorations left unsecured outside will be
  blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday evening could combine
  with the strong winds to create a period of near whiteout
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ034-042-045-046-161830-
/O.NEW.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/
Morton-Grant-Sioux-Emmons-
Including the cities of Mandan, Strasburg, Elgin, Solen, New Leipzig,
Fort Yates, Selfridge, Carson, and Linton
429 AM CST Tue Dec 16 2025 /329 AM MST Tue Dec 16 2025/

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...Northwest winds 40 mph with gusts up to 65 mph possible.

* WHERE...Emmons, Grant, Morton, and Sioux Counties.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...There could be some damage to roofs, small outbuildings
  and signs. Travel could be difficult, especially for high profile
  vehicles. Christmas decorations left unsecured outside will be
  blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday night could combine
  with the strong winds to create a period of near whiteout
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Smith
104 
WWUS73 KBIS 161805
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
1205 PM CST Tue Dec 16 2025

NDZ001-009-010-017-018-170215-
/O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/
/O.CON.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/
Divide-Williams-Mountrail-McKenzie-Dunn-
Including the cities of Killdeer, Parshall, Stanley, Crosby, Watford
City, Williston, New Town, and Halliday
1205 PM CST Tue Dec 16 2025 /1105 AM MST Tue Dec 16 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY MORNING...

* WHAT...For the Wind Advisory, west winds 35 mph with gusts up to 55
  mph. For the High Wind Watch, northwest winds 40 mph with gusts up
  to 65 mph possible.

* WHERE...Divide, McKenzie, Mountrail, Williams, and Dunn Counties.

* WHEN...For the Wind Advisory, until 6 PM CST /5 PM MST/ this
  evening. For the High Wind Watch, from Wednesday afternoon through
  Thursday morning.

* IMPACTS...There could be some damage to roofs, small outbuildings
  and signs. Travel could be difficult, especially for high profile
  vehicles. Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday evening could combine
  with the strong winds to create a period of near whiteout
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ019>023-025-035>037-047-048-050-051-170215-
/O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/
/O.CON.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-Stutsman-
Logan-La Moure-McIntosh-Dickey-
Including the cities of Fessenden, Mcclusky, Goodrich, Lamoure,
Wishek, Beulah, Washburn, Kulm, Wilton, Tappen, Napoleon, Center,
Ellendale, Edgeley, Oakes, Carrington, Turtle Lake, Bismarck, Ashley,
Underwood, Jamestown, Hazen, Harvey, Gackle, Garrison, and Steele
1205 PM CST Tue Dec 16 2025 /1105 AM MST Tue Dec 16 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS
EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...For the Wind Advisory, west winds 35 mph with gusts up to 55
  mph. For the High Wind Watch, northwest winds 40 mph with gusts up
  to 65 mph possible.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...For the Wind Advisory, until 6 PM CST /5 PM MST/ this
  evening. For the High Wind Watch, from Wednesday afternoon through
  Thursday afternoon.

* IMPACTS...There could be some damage to roofs, small outbuildings
  and signs. Travel could be difficult, especially for high profile
  vehicles. Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday night could combine
  with the strong winds to create a period of near whiteout
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ002>005-011>013-170000-
/O.CON.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/
Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-
Including the cities of Columbus, Shell Valley, Glenburn, Velva,
Rolla, Bowbells, Dunseith, Rolette, Towner, Drake, Mohall,
Lignite, Portal, Minot, Powers Lake, Rugby, St. John, Bottineau,
and Sherwood
1205 PM CST Tue Dec 16 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...West winds 35 mph with gusts up to 55 mph expected.

* WHERE...Portions of north central and northwest North Dakota.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday night could combine
  with the strong winds to create a period of near whiteout
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ031>033-040-041-043-044-170215-
/O.CON.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Beach, Marmarth, Dickinson, Bowman,
Hettinger, New England, Mott, and Medora
1105 AM MST Tue Dec 16 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
THURSDAY MORNING...

* WHAT...West winds 45 mph with gusts up to 70 mph possible.

* WHERE...Southwest North Dakota.

* WHEN...From Wednesday morning through Thursday morning.

* IMPACTS...There could be some damage to roofs, small outbuildings
  and signs. Travel could be difficult, especially for high profile
  vehicles. Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday evening could combine
  with the strong winds to create a period of near whiteout
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

NDZ034-042-045-046-170215-
/O.CON.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/
Morton-Grant-Sioux-Emmons-
Including the cities of Selfridge, Fort Yates, Strasburg, New
Leipzig, Solen, Elgin, Linton, Mandan, and Carson
1205 PM CST Tue Dec 16 2025 /1105 AM MST Tue Dec 16 2025/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
THURSDAY AFTERNOON...

* WHAT...Northwest winds 40 mph with gusts up to 65 mph possible.

* WHERE...Emmons, Grant, Morton, and Sioux Counties.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...There could be some damage to roofs, small outbuildings
  and signs. Travel could be difficult, especially for high profile
  vehicles. Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday night could combine
  with the strong winds to create a period of near whiteout
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Jones
693 
WWUS73 KBIS 170002
NPWBIS

URGENT - WEATHER MESSAGE
National Weather Service Bismarck ND
Issued by National Weather Service Grand Forks ND
602 PM CST Tue Dec 16 2025

NDZ001-009-010-017-018-170815-
/O.EXP.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/
/O.CON.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/
Divide-Williams-Mountrail-McKenzie-Dunn-
Including the cities of Halliday, Stanley, Williston, Crosby, New
Town, Killdeer, Parshall, and Watford City
602 PM CST Tue Dec 16 2025 /502 PM MST Tue Dec 16 2025/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH THURSDAY MORNING...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 40 mph with gusts up to 65 mph possible.

* WHERE...Divide, McKenzie, Mountrail, Williams, and Dunn Counties.

* WHEN...From Wednesday afternoon through Thursday morning.

* IMPACTS...There could be some damage to roofs, small outbuildings 
  and signs. Travel could be difficult, especially for high profile 
  vehicles. Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday evening could combine 
  with the strong winds to create a period of near whiteout 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ019>023-025-035>037-047-048-050-051-170815-
/O.EXP.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/
/O.CON.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/
Mercer-Oliver-McLean-Sheridan-Wells-Foster-Burleigh-Kidder-
Stutsman-Logan-La Moure-McIntosh-Dickey-
Including the cities of Harvey, Edgeley, Wilton, Fessenden,
Bismarck, Goodrich, Hazen, Lamoure, Ashley, Kulm, Garrison,
Gackle, Jamestown, Steele, Beulah, Wishek, Underwood, Mcclusky,
Turtle Lake, Oakes, Carrington, Center, Tappen, Ellendale,
Napoleon, and Washburn
602 PM CST Tue Dec 16 2025 /502 PM MST Tue Dec 16 2025/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH THURSDAY AFTERNOON...
...WIND ADVISORY HAS EXPIRED...

* WHAT...Northwest winds 40 mph with gusts up to 65 mph possible.

* WHERE...Portions of central and southeast North Dakota.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...There could be some damage to roofs, small outbuildings 
  and signs. Travel could be difficult, especially for high profile 
  vehicles. Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday night could combine 
  with the strong winds to create a period of near whiteout 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ002>005-011>013-170115-
/O.EXP.KBIS.WI.Y.0024.000000T0000Z-251217T0000Z/
Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-
Including the cities of Powers Lake, Mohall, Bowbells, Dunseith,
Lignite, Portal, Rolette, Rolla, St. John, Velva, Sherwood,
Towner, Shell Valley, Minot, Bottineau, Drake, Rugby, Columbus,
and Glenburn
602 PM CST Tue Dec 16 2025

...WIND ADVISORY HAS EXPIRED...

Winds have decreased and the threat has ended. 

$$

NDZ031>033-040-041-043-044-170815-
/O.CON.KBIS.HW.A.0005.251217T1800Z-251218T1800Z/
Golden Valley-Billings-Stark-Slope-Hettinger-Bowman-Adams-
Including the cities of Mott, Dickinson, Beach, Medora, New
England, Hettinger, Marmarth, and Bowman
502 PM MST Tue Dec 16 2025

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH 
THURSDAY MORNING...

* WHAT...West winds 45 mph with gusts up to 70 mph possible.

* WHERE...Southwest North Dakota.

* WHEN...From Wednesday morning through Thursday morning.

* IMPACTS...There could be some damage to roofs, small outbuildings 
  and signs. Travel could be difficult, especially for high profile 
  vehicles. Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday evening could combine 
  with the strong winds to create a period of near whiteout 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

NDZ034-042-045-046-170815-
/O.CON.KBIS.HW.A.0005.251217T2100Z-251218T2100Z/
Morton-Grant-Sioux-Emmons-
Including the cities of Solen, Linton, Mandan, Strasburg, Elgin,
Selfridge, New Leipzig, Fort Yates, and Carson
602 PM CST Tue Dec 16 2025 /502 PM MST Tue Dec 16 2025/

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON 
THROUGH THURSDAY AFTERNOON...

* WHAT...Northwest winds 40 mph with gusts up to 65 mph possible.

* WHERE...Emmons, Grant, Morton, and Sioux Counties.

* WHEN...From Wednesday afternoon through Thursday afternoon.

* IMPACTS...There could be some damage to roofs, small outbuildings 
  and signs. Travel could be difficult, especially for high profile 
  vehicles. Objects left unsecured outside will be blown around.

* ADDITIONAL DETAILS...Falling snow Wednesday night could combine 
  with the strong winds to create a period of near whiteout 
  conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong will make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DJR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Dec 14, 11:46 PM CST, 3 hours 48 minutes earlier. Its key messages:

  • Temperatures warm to above average through the first half of this week.
  • A strong low pressure system could bring mixed precipitation, accumulating snow, and strong winds Wednesday into Thursday.
  • A trend back to cooler temperatures is expected for the latter half of the week. However, both highs and lows may vary greatly from northeast (cooler) to southwest (warmer).
Area forecast discussion, Dec 14, 11:46 PM CST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Bismarck ND
1146 PM CST Sun Dec 14 2025

.KEY MESSAGES...

- Temperatures warm to above average through the first half of
  this week.

- A strong low pressure system could bring mixed precipitation,
  accumulating snow, and strong winds Wednesday into Thursday.

- A trend back to cooler temperatures is expected for the
  latter half of the week. However, both highs and lows may vary
  greatly from northeast (cooler) to southwest (warmer).

&&

.UPDATE...
Issued at 1145 PM CST Sun Dec 14 2025

Quiet weather continues tonight. The forecast has been updated
with the latest NBM forecast.

UPDATE
Issued at 1009 PM CST Sun Dec 14 2025

Quiet weather remains. Only change needed for this update was
to increase cloud cover as high clouds now have spread over most
of the area.

UPDATE
Issued at 635 PM CST Sun Dec 14 2025

High clouds continue to push over our area early this evening.
Otherwise, mainly quiet weather continues.

&&

.DISCUSSION...
Issued at 158 PM CST Sun Dec 14 2025

Breezy southerly to southwesterly winds will gradually become
westerly and light during the remainder of the afternoon and
into the evening hours. Webcams and observations are continuing
to show little in the way of blowing snow, though localized
drifting snow remains possible this afternoon. For tonight,
warmer air at the surface will continue filtering in resulting
in low temperatures in the teens to mid 20s for most of the
forecast area, although cooler temperatures in the single digits
above zero are likely in eastern parts of the state.

Northwesterly flow aloft, along with multiple embedded disturbances,
is expected to prevail through most of the workweek. The first
clipper is sometime Monday night through Tuesday as it slides across
southern Canada. Deterministic models, backed by the NBM ensemble,
suggest this will be mostly dry for the forecast area with
precipitation remaining mostly in Canada. However, gusty winds
are likely especially in the northwest and north central with
the strongest winds currently forecast over Lake Sakakawea and
along the downslope of the Missouri Coteau.

A second, and likely stronger, clipper may impact the area
during the middle of the workweek with Wednesday afternoon and
Wednesday night the most favored timing. With highs forecast
from the mid 30s to mid 40s, any precipitation during the
afternoon will likely be in the form of rain, though a little
snow could mix in as well. While limited model soundings
continue to favor a rain to snow changeover during the evening
and overnight hours for most areas, pockets of freezing rain
are possible as well, especially along the peripheries. These
details will become more obvious as the system approaches and
more higher res model data is ingested. Of note with this
clipper is a continued enhanced EFI wind gust signal of .9 for
much of the state, and .95 for parts of the far southwest. This
suggests a higher probability of a higher impact wind event.
Should this coincide with any new snowfall, which seems to be
the favored solution to at least some extent, then significantly
reduced visibility at times in some locations is not out of the
question.

There are then hints of a third system to finish out the week,
although uncertainty remains much higher in overall development,
so will continue to monitor for now. Otherwise, temperatures
will become above average across the forecast area to start the
workweek. The warmest day is progged to be Tuesday with highs
currently forecast to reach the 40s across most of the state.
For the latter half of the week, the NBM produces a roller
coaster of cooler, warmer, and cooler again temperatures.
However, due to northwest flow aloft, the all so frequent
pattern of cooler temperatures northeast to warmer temperatures
southwest is expected to persist most days and nights.

&&

.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1145 PM CST Sun Dec 14 2025

VFR through the period with wind shear tonight, returning Monday
evening. Winds are calm overnight then gusting 20-30kts from the
southwest Monday night.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
None.

&&

UPDATE...Smith
DISCUSSION...Telken
AVIATION...Smith
Hazardous weather outlook, Dec 14, 11:39 PM CST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Bismarck ND
1139 PM CST Sun Dec 14 2025

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-160545-
Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward-
McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells-
Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-
Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-
La Moure-McIntosh-Dickey-
1139 PM CST Sun Dec 14 2025 /1039 PM MST Sun Dec 14 2025/

This Hazardous Weather Outlook is for portions of north central
North Dakota, northwest North Dakota, south central North Dakota,
southeast North Dakota, and southwest North Dakota.

.DAY ONE...Tonight

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

A strong low pressure system could bring mixed precipitation,
accumulating snow, and very strong winds Wednesday into Thursday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Nearby

Wind Advisories in North Dakota, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.